Minnesota, 2015Winter Storm in Minnesota, December 1, 2015
December 1, 2015 · NWS FSD · 8 events in 8 counties and zones
Snowfall of 5 to 9 inches followed a period of freezing drizzle over southwest Minnesota. The freezing drizzle fell after midnight on November 30th, then the accumulating snow developed that morning and continued into the morning of December 1st.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snowfall of 5 to 9 inches followed a period of freezing drizzle over southwest Minnesota. The freezing drizzle fell after midnight on November 30th, then the accumulating snow developed that morning and continued into the morning of December 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Nov 30, 10:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 30, 10:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 PM CST MON NOV 30 2015
.UPDATE...
ISSUED AT 923 PM CST MON NOV 30 2015
SURFACE LOW CENTER IS PRESENTLY SITUATED THROUGH THE NORTHEASTERN
PORTIONS OF THE CWA LATE THIS EVENING...WITH BAND OF HEAVIER SNOW
NOW PUSHING INTO EAST CENTRAL SOUTH DAKOTA AND SOUTHWESTERN
MINNESOTA. HI RES MODELS CONTINUE TO SHOW THIS HEAVIER SNOW
LIFTING NORTHWARD THROUGH THE NIGHT...WITH SNOW THEN BECOMING MORE
FOCUSED IN OUR WEST LATER TONIGHT AS THE TROWAL BEGINS TO WRAP
INTO THE AREA. STILL SEEING LIGHT SNOW PERSISTING SOUTHWARD ALL
THE WAY BACK INTO NORTHEASTERN NEBRASKA...THOUGH LATER IN THE
NIGHT MAY SEE A BREAK IN THE PRECIPITATION IN OUR SOUTHEAST BEFORE
THE AFOREMENTIONED WRAP AROUND PRECIPITATION SWINGS THROUGH THE
REGION ON TUESDAY. WHILE NEIGHBORING OFFICES TO OUR SOUTH HAVE
DOWNGRADED/ELIMINATED HEADLINES FOR THE REMAINDER OF THE NIGHT
INTO TUESDAY...KEPT OUR HEADLINES AS IS WITH SNOW CONTINUING TO
FALL ACROSS OUR ENTIRE CWA. MIDNIGHT SHIFT MAY REASSES HEADLINES
FOR TUESDAY WITH ONLY LIGHT SNOW EXPECTED ACROSS THE AREA THROUGH
THE DAY.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 315 PM CST MON NOV 30 2015
SNOWFALL RATES ON THE DOWNWARD TREND ACROSS THE EASTERN HALF OF THE
FORECAST AREA AS UPPER LEVEL WAVE MOVES INTO THE REGION. MAIN FOCUS
NOW WILL BE PRECIPITATION THAT SETS UP ASSOCIATED WITH THE TROWAL.
HAVE FOLLOWED LIFT IN THE 295K SURFACE WHICH SUGGEST TROWAL
DEVELOPING ACROSS CENTRAL SOUTH DAKOTA OVER NIGHT TONIGHT AND THEN
SLOWLY CREEPING EAST TOWARDS THE SOUTH DAKOTA/MINNESOTA BORDER
THROUGH THE DAY TOMORROW. HAVE RAISED POPS INTO THE CATEGORICAL
RANGE...BUT PRECIP AMOUNTS WILL BE SIGNIFICANTLY LESS. WITH
SIGNIFICANT DOWNWARD TREND IN PRECIPITATION RATES...COULD SEE THE
POTENTIAL FOR DOWNGRADING TO AN ADVISORY...BUT HAVE OPTED TO LEAVE
HEADLINES AS IS FOR NOW WITH COORDINATION. WILL SEE SMALL DIURNAL
CHANGE THROUGH THE NEXT 36 HOURS WITH CLOUDS AND PRECIPITATION
CONTINUING.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 PM CST MON NOV 30 2015
LARGE UPPER LOW CENTER WOBBLES EAST OF THE FORECAST AREA ON
TUESDAY EVENING INTO WISCONSIN BY DAYBREAK WEDNESDAY. BAND OF LIGHT
TO MODERATE SNOWFALL ON THE BACK SIDE OF THE LOW TUESDAY EVENING
WILL GRADUALLY DIMINISH AS IT ALSO SIDES EAST THROUGH AREA...WITH
THE LAST OF SNOW ENDING LATE TUESDAY NIGHT. ADDITIONAL SNOWFALL
AMOUNTS OF UP TO AN INCH WILL BE POSSIBLE. BREEZY WINDS WILL ALSO
CONTINUE OVERNIGHT...AND COULD ALLOW FOR SOME DRIFTING OF THE
EXISTING SNOW IN OPEN AREAS.
BEHIND THE EXITING LOW...UPPER LEVEL NORTHWEST FLOW ARRIVES HOWEVER
THE AIRMASS IS NOT EXPECTED TO BE PARTICULARLY COLD. IN FACT...UPPER
LEVEL RIDGING BUILDING OVER THE HIGH PLAINS ON WEDNESDAY WILL SLIDE
EAST THROUGH THE FORECAST AREA THROUGH FRIDAY...WITH SOUTHWEST FLOW
DEVELOPING SATURDAY. THIS WILL ALLOW FOR SEASONALLY MILD LOW LEVEL
TEMPERATURES...HOWEVER WITH THE RECENT SNOWPACK...DAYTIME READINGS
WILL LIKELY BE ON THE COOLER SIDE OF GUIDANCE. STILL...HIGH
TEMPERATURE FORECAST WILL BE TRICKY AND IF GREATER MIXING CAN
OCCUR...MAY EVENTUALLY NEED TO BE BUMPED UP. FOR WEDNESDAY...HIGHS
WILL REACH THE UPPER 20S TO LOWER 30S...AND IMPROVE A DEGREE OR TWO
EACH DAY THROUGH THE END OF THE WEEK. CLOUD COVER WILL LINGER ACROSS
THE EASTERN HALF OF THE FORECAST AREA WEDNESDAY MORNING...THEN CLEAR
OUT BY EARLY AFTERNOON. OTHERWISE...MOSTLY CLEAR SKIES WILL BE THE
RULE THROUGH FRIDAY. INCREASING MID LEVEL MOISTURE LATE FRIDAY NIGHT
AND SATURDAY WILL BRING IN GREATER CLOUD COVER BUT IT LOOKS TO
REMAIN DRY.
UPPER LOW FORMING IN THE FOUR CORNERS REGION ON SATURDAY...SWINGS
EAST WITH THE SOUTHERN STREAM AND WILL REMAIN LARGELY SOUTH OF THE
FORECAST AREA EARLY NEXT WEEK. TEMPERATURES REMAIN SIMILAR TO
PREVIOUS DAYS...IN THE 30S TO LOWER 40S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1046 PM CST MON NOV 30 2015
PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH
TUESDAY...WITH IFR TO MVFR CONDITIONS ACROSS THE AREA. AREAS OF
NORTHWEST IOWA MAY HAVE A BREAK IN PRECIPITATION LATER TONIGHT AS
SOME DRIER AIR MOVES IN TONIGHT...BEFORE REDEVELOPING ON TUESDAY.
NORTHWESTERLY WINDS WILL PICK UP TUESDAY MORNING AND CONTINUE
THROUGH TUESDAY EVENING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR
SDZ038>040-054>056-061-062-066-067-070-071.
WINTER STORM WARNING UNTIL 6 PM CST TUESDAY FOR SDZ050-052-053-
057>060-063>065-068-069.
MN...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR MNZ071-
072-080-081-089-090-097-098.
IA...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR
IAZ001>003-012>014-020>022-031-032.
NE...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR NEZ013-
014.
&&
UPDATE...JM
SHORT TERM...
LONG TERM...
AVIATION...JMHazardous weather outlook, Nov 30, 7:49 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
749 PM CST MON NOV 30 2015
MNZ071-072-080-081-097-SDZ038>040-050-052>058-020200-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
749 PM CST MON NOV 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.
.DAY ONE...TONIGHT
LIGHT SNOW WILL CONTINUE ACROSS THE AREA OVERNIGHT WITH 2 TO 3
INCHES OF ACCUMULATION POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LIGHT SNOW WILL PERSIST INTO TUESDAY WITH 1 TO 2 INCHES OF
ADDITIONAL ACCUMULATION. NORTHWESTERLY WINDS WILL ALSO PICK UP
DURING THE DAY...RESULTING IN BRIEF REDUCED VISIBILITY IN BLOWING
SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IAZ001>003-012>014-020>022-031-032-MNZ089-090-098-NEZ013-014-
SDZ059>071-020200-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-JACKSON-ROCK-DIXON-DAKOTA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
749 PM CST MON NOV 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...SOUTH CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.
.DAY ONE...TONIGHT
LIGHT SNOW WILL CONTINUE ACROSS THE AREA OVERNIGHT WITH 1 TO 2
INCHES OF ACCUMULATION POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LIGHT SNOW WILL PERSIST INTO TUESDAY WITH AROUND 1 INCH OF
ADDITIONAL ACCUMULATION. NORTHWESTERLY WINDS WILL ALSO PICK UP
DURING THE DAY...RESULTING IN BRIEF REDUCED VISIBILITY IN BLOWING
SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 30, 6:02 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM SNOW MENNO 43.24N 97.58W
11/30/2015 M6.5 INCH HUTCHINSON SD CO-OP OBSERVER
0515 PM SNOW MINNEOTA 44.56N 95.98W
11/30/2015 E4.3 INCH LYON MN TRAINED SPOTTER
0500 PM SNOW 5 NE SALEM 43.78N 97.32W
11/30/2015 M5.0 INCH MCCOOK SD CO-OP OBSERVER
0500 PM SNOW TYNDALL 42.99N 97.86W
11/30/2015 M4.0 INCH BON HOMME SD CO-OP OBSERVER
0445 PM SNOW 3 WSW SIOUX FALLS 43.53N 96.79W
11/30/2015 E7.0 INCH MINNEHAHA SD COCORAHS
0445 PM SNOW FLANDREAU 44.05N 96.60W
11/30/2015 E5.0 INCH MOODY SD EMERGENCY MNGR
0430 PM SNOW MITCHELL 43.73N 98.03W
11/30/2015 M4.7 INCH DAVISON SD CO-OP OBSERVER
0430 PM SNOW 6 ESE BALTIC 43.72N 96.64W
11/30/2015 E6.0 INCH MINNEHAHA SD CO-OP OBSERVER
0430 PM SNOW MARSHALL 44.45N 95.79W
11/30/2015 E5.0 INCH LYON MN TRAINED SPOTTER
0420 PM SNOW SANBORN 43.18N 95.66W
11/30/2015 E5.7 INCH O'BRIEN IA CO-OP OBSERVER
0415 PM SNOW LUVERNE 43.65N 96.21W
11/30/2015 M6.3 INCH ROCK MN PUBLIC
0400 PM SNOW WORTHINGTON 43.63N 95.60W
11/30/2015 M5.8 INCH NOBLES MN CO-OP OBSERVER
0400 PM SNOW MADISON 44.01N 97.11W
11/30/2015 E4.0 INCH LAKE SD EMERGENCY MNGR
0400 PM SNOW WINDOM 43.87N 95.12W
11/30/2015 M3.3 INCH COTTONWOOD MN CO-OP OBSERVER
0400 PM SNOW 2 NNW SIOUX FALLS 43.57N 96.75W
11/30/2015 M6.3 INCH MINNEHAHA SD OFFICIAL NWS OBS
0400 PM SNOW 4 SE SIOUX FALLS 43.50N 96.67W
11/30/2015 M7.1 INCH MINNEHAHA SD NWS EMPLOYEE
0359 PM SNOW PIPESTONE 44.00N 96.31W
11/30/2015 M5.9 INCH PIPESTONE MN PUBLIC
0350 PM SNOW PRIMGHAR 43.09N 95.63W
11/30/2015 M6.0 INCH O'BRIEN IA CO-OP OBSERVER
0345 PM SNOW 3 NW SIOUX CENTER 43.11N 96.21W
11/30/2015 M6.0 INCH SIOUX IA COCORAHS
0345 PM SNOW ORANGE CITY 43.00N 96.06W
11/30/2015 M5.5 INCH SIOUX IA CO-OP OBSERVER
0345 PM SNOW SIOUX CENTER 43.08N 96.17W
11/30/2015 M8.0 INCH SIOUX IA CO-OP OBSERVER
0345 PM SNOW SHELDON 43.18N 95.84W
11/30/2015 M4.6 INCH O'BRIEN IA CO-OP OBSERVER
0340 PM SNOW SOUTH SIOUX CITY 42.47N 96.41W
11/30/2015 M6.5 INCH DAKOTA NE EMERGENCY MNGR
0320 PM SNOW HOLSTEIN 42.49N 95.54W
11/30/2015 M7.0 INCH IDA IA CO-OP OBSERVER
0310 PM SNOW 1 SE TEA 43.44N 96.82W
11/30/2015 E6.5 INCH LINCOLN SD PUBLIC
0300 PM SNOW 2 SE VERMILLION 42.76N 96.90W
11/30/2015 M5.0 INCH CLAY SD CO-OP OBSERVER
0245 PM SNOW WOONSOCKET 44.05N 98.27W
11/30/2015 E2.0 INCH SANBORN SD LAW ENFORCEMENT
0145 PM SNOW SIOUX CITY 42.50N 96.39W
11/30/2015 E5.2 INCH WOODBURY IA PUBLIC
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Nov 30, 7:37 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 PM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SNOW MITCHELL 43.73N 98.03W
11/30/2015 E6.0 INCH DAVISON SD CO-OP OBSERVER
0645 PM SNOW MONTROSE 43.70N 97.18W
11/30/2015 M4.5 INCH MCCOOK SD PUBLIC
0640 PM SNOW OKOBOJI 43.39N 95.14W
11/30/2015 M6.3 INCH DICKINSON IA PUBLIC
0615 PM SNOW BROOKINGS 44.31N 96.79W
11/30/2015 E7.0 INCH BROOKINGS SD PUBLIC
0640 PM SNOW LUVERNE 43.65N 96.21W
11/30/2015 M7.1 INCH ROCK MN PUBLIC
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Nov 30, 7:46 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
746 PM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 2 SW SIOUX FALLS 43.52N 96.76W
11/30/2015 M7.8 INCH MINNEHAHA SD COCORAHS
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Nov 30, 8:43 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 PM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW IROQUOIS 44.37N 97.85W
11/30/2015 M3.8 INCH KINGSBURY SD CO-OP OBSERVER
0815 PM SNOW 3 NE BATTLE CREEK 42.35N 95.56W
11/30/2015 M4.0 INCH IDA IA CO-OP OBSERVER
0800 PM SNOW ORANGE CITY 43.00N 96.06W
11/30/2015 M7.0 INCH SIOUX IA CO-OP OBSERVER
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Nov 30, 9:29 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM SNOW LAKE BENTON 44.26N 96.29W
11/30/2015 M9.0 INCH LINCOLN MN CO-OP OBSERVER
0915 PM SNOW 3 N SIOUX CENTER 43.12N 96.17W
11/30/2015 E7.0 INCH SIOUX IA PUBLIC
0900 PM SNOW WINDOM 43.87N 95.12W
11/30/2015 M5.1 INCH COTTONWOOD MN CO-OP OBSERVER
0900 PM SNOW 1 W MADISON 44.01N 97.13W
11/30/2015 M7.2 INCH LAKE SD EMERGENCY MNGR
0830 PM SNOW PIPESTONE 44.00N 96.31W
11/30/2015 M7.8 INCH PIPESTONE MN PUBLIC
0840 PM SNOW 3 SSE SIOUX FALLS 43.50N 96.71W
11/30/2015 M8.0 INCH MINNEHAHA SD NWS EMPLOYEE
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Nov 30, 10:03 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 PM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 2 NNW SIOUX FALLS 43.57N 96.75W
11/30/2015 M8.3 INCH MINNEHAHA SD OFFICIAL NWS OBS
0940 PM SNOW SIOUX CITY 42.50N 96.39W
11/30/2015 M6.6 INCH WOODBURY IA OFFICIAL NWS OBS
0800 PM SNOW RUSHMORE 43.62N 95.80W
11/30/2015 M8.0 INCH NOBLES MN PUBLIC
0945 PM SNOW HULL 43.19N 96.13W
11/30/2015 E9.0 INCH SIOUX IA PUBLIC
0915 PM SNOW HAWARDEN 43.00N 96.48W
11/30/2015 E7.0 INCH SIOUX IA CO-OP OBSERVER
&&
NWS SIOUX FALLS SD
IRIS SYSTEMWinter Storm, Pipestone
- When
- December 1, 12:00 AM CST to 3:00 AM CST
- Where
- Pipestone forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.023, -96.259 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 9.0 inches near Pipestone. The storm resulted in cancellations or cutbacks of school classes.
Winter Storm, Rock
- When
- December 1, 12:00 AM CST to 3:00 AM CST
- Where
- Rock forecast zone
- Reported by
- Public
- Coordinates
- 43.675, -96.253 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 8.2 inches near Luverne. The storm resulted in cancellations or cutbacks of school classes.
Winter Storm, Murray
- When
- December 1, 12:00 AM CST to 3:00 AM CST
- Where
- Murray forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.022, -95.763 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 8.0 inches 4 miles north of Currie. The storm resulted in cancellations or cutbacks of school classes.
Winter Storm, Nobles
- When
- December 1, 12:00 AM CST to 3:00 AM CST
- Where
- Nobles forecast zone
- Reported by
- Public
- Coordinates
- 43.674, -95.753 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 8.0 inches at Rushmore. The storm resulted in cancellations or cutbacks of school classes.
Winter Storm, Cottonwood
- When
- December 1, 12:00 AM CST to 3:00 AM CST
- Where
- Cottonwood forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.007, -95.181 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 4 to 7 inches over a 24 hour period that began on November 30th, including 5.1 inches at Windom. The storm resulted in cancellations or cutbacks of school classes.
Winter Storm, Jackson
- When
- December 1, 12:00 AM CST to 3:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.674, -95.154 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 hour period that began on November 30th, including 8.4 inches near Lakefield. The storm resulted in cancellations or cutbacks of school classes.
Winter Storm, Lincoln
- When
- December 1, 12:00 AM CST to 3:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.413, -96.267 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 9.0 inches at Lake Benton. The storm resulted in cancellations or cutbacks of school classes.
Winter Storm, Lyon
- When
- December 1, 12:00 AM CST to 3:00 AM CST
- Where
- Lyon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.414, -95.839 (the zone’s center; the record gives no point)
Freezing drizzle was quickly followed by snow. The snow accumulated 5 to 9 inches over a 24 to 30 hour period that began on November 30th, including 7.5 inches near Marshall. The storm resulted in cancellations or cutbacks of school classes.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in South Dakota, December 1, 201524 events
- High Wind in Wyoming, December 1, 201569 kt wind · 22 events
- Heavy Snow in South Dakota, December 1, 201520 events
- Winter Weather in South Dakota, December 1, 201520 events
- Winter Storm in Iowa, December 1, 201511 events
- Drought in California, December 1 to 31, 201511 events
- Drought in New Jersey, December 1 to 31, 201510 events
- Flooding in Arkansas, December 1 to 31, 20157 events
- Dense Fog in Virginia, December 1 to 2, 20156 events
- Dense Fog in Maryland, December 1 to 2, 20155 events
- Drought in California, December 1 to 27, 20155 events
- Winter Storm in Minnesota, December 1, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610595, 610596, 610597, 610598, 610599, 610600, 610601, 610602.